MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Noise, Audible (3273); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Increased Sensitivity (2065); Limited Mobility Of The Implanted Joint (2671); No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00015, 0001032347-2020-00016, 0001032347-2020-00017, 0001032347-2020-00018.Medical products: tmj system right narrow mandibular component, part# 01-6550, lot# 541410c, tmj system right fossa component, small, part# 24-6562, lot# 561150a, 2.4mm system high torque (ht) cross-drive screw, part# 91-2710, lot# unk, traumaone system 2.0x7mm self-drilling imf screw, part# 91-5607, lot# unk, tmj system cross drive fossa screw, part# 99-6577, lot# unk.Occupation: patient.
 
Event or Problem Description
It was reported the patient may undergo a revision of temporomandibular joint implants on the right side at a later unspecified date due to an unknown reason.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following fields were updated: b4 date of this report b5 describe event or problem g4 date received by manufacturer g7 type of report h2 follow up type h6 patient code h6 device code h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.The patient reported pain, sensitivity, limited range of motion and device squeaking.The patient reported that imaging reveals some degree of separation with the implant and that different surgeons have recommended replacement of the temporomandibular joint prostheses with either a custom implant or a bone graft.No revision is planned at this time.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is non-verifiable.The patient relocated and is looking for a new surgeon and the device remains implanted.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The non-conformance database was reviewed for the mandible component; no non-conformances were found.There are no indications of manufacturing defects.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding pain, there is a complaint rate of 2.03%, which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding limited range of motion, there is a complaint rate of 0.70%, which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding squeaking or noises, there is a complaint rate of 1.01%, which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding dislocation, there is a complaint rate of 0.27%, which is no greater than the occurrence listed in the afmea.The most likely underlying cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9546783
Report Number0001032347-2020-00014
Device Sequence Number2461178
Product Code LZD
UDI-Device Identifier00841036011895
UDI-Public00841036011895
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2019
Device Model NumberN/A
Device Catalogue Number01-6550
Device Lot Number541410C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer02/20/2020
05/21/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date03/12/2020
05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;